Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Treatment & Lipodystrophy
Feb 12, 2011

Hi Doctor,

I been on medication of Combivir + Stocrin since 2006. I recently found out that this regimen is contributing to lipodystrophy. I am quite concern about this and wonder is that any alternative treatment I can consider? I plan take some protein and work out in the gym and will this help? Any complication for lipodystrophy in the long run?

Thanks Fendy

Response from Dr. Henry

If available to you a switch from Combivir to Truvada (or Epzicom if HLA B5701 negative) often will slow/reverse fat loss. Effects on fat gain are more variable. Exercise and diet may help some patients so you should continue those healthy activities as well. The long term health implications of severe lipodystrophy are still unclear and are under study. Concern about effects on bone health, risk for heart disease, aging and other conditions makes lipodystrophy a priority in the HIV field. KH



Previous
PPTCT Options
Next
Probiotics & HIV Medicatons?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement